Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 22, 2013, 3:28 PM PDT for Ventura County, California. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 3:28 PM PDT (22:28 UTC)
- Expired
- Jul 22, 2013, 5:00 PM PDT
- In force
- 92 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 42 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WGUS56 KLOX 222228
FFWLOX
CAC111-230000-
/O.NEW.KLOX.FF.W.0003.130722T2228Z-130723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
328 PM PDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL VENTURA COUNTY INCLUDING LOCKWOOD VALLEY...
* UNTIL 500 PM PDT
* AT 325 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM WITH VERY HEAVY RAIN ON THE SOUTH SIDE OF MOUNT
PINOS. THIS THUNDERSTORM WAS DRIFTING SOUTH TOWARD LOCKWOOD VALLEY
ROAD AT LESS THAN 5 MPH. THIS THUNDERSTORM WILL LIKELY PRODUCE
FLASH FLOODING IN DRY WASHES AND AFFECT LOCKWOOD VALLEY ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
&&
LAT...LON 3482 11923 3482 11898 3480 11897 3468 11896
3467 11925 3486 11925 3486 11923
$$
SIRARD2 follow-up statements
075
WGUS76 KLOX 222307
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
407 PM PDT MON JUL 22 2013
CAC111-230000-
/O.CON.KLOX.FF.W.0003.000000T0000Z-130723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
407 PM PDT MON JUL 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR NORTH
CENTRAL VENTURA COUNTY...
AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN JUST SOUTH
OF MOUNT PINOS TOWARD LOCKWOOD VALLEY ROAD. FLASH FLOODING DUE TO
RUNOFF INTO DRY WASHES ONTO LOCKWOOD VALLEY ROAD IS LIKELY THROUGH 5
PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
&&
LAT...LON 3482 11923 3482 11898 3480 11897 3468 11896
3467 11925 3486 11925 3486 11923
$$
SIRARD269
WGUS76 KLOX 222359
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
459 PM PDT MON JUL 22 2013
CAC111-230006-
/O.EXP.KLOX.FF.W.0003.000000T0000Z-130723T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
459 PM PDT MON JUL 22 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR NORTH
CENTRAL VENTURA COUNTY...
THE THUNDERSTORMS THAT PRODUCED HEAVY RAIN EARLIER HAVE DISSIPATED.
EVEN SO...THE THREAT OF ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN
WILL CONTINUE INTO THIS EVENING...AND A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 11 PM PDT.
LAT...LON 3482 11923 3482 11898 3480 11897 3468 11896
3467 11925 3486 11925 3486 11923
$$
SIRARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:55 PM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 22, 1:55 PM PDT, 1 hour 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 155 PM PDT MON JUL 22 2013 .SYNOPSIS... A MOIST...MONOONSONAL FLOW WILL BRING ISOLATED SHOWERS AND THE SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. ON TUESDAY...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND ANTELOPE VALLEY. FOR THE SECOND HALF OF THE WEEK...DRY AND WARMER CONDITIONS ARE EXPECTED. && .SHORT TERM (TODAY-THU)...FLASH FLOOD WATCH WILL CONTINUE OVER THE VENTURA...LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY THROUGH THIS EVENING. AIR MASS TYPE THUNDERSTORMS HAD DEVELOPED OVER THE NORTHWEST CORNER IN VENTURA COUNTY AROUND NOON AND WAS SHORT LIVED. EDWARDS DUAL POL ESTIMATED RAINFALL RATE .10 INCH/HR. A STRONGER STORM WAS OVER BIG BEAR WITH AN ESTIMATED RAINFALL RATE OF .5-.75 INCH/HR. THE STORM OVER VENTURA COUNTY WAS MOVING NORTHWEST AT 28KT. AS THE MID/UPPER LEVEL TROUGH SHIFTS FARTHER NORTHWEST THE STEERING FLOW IS EXPECTED TO WEAKEN AND THE THREAT OF FLASH FLOODING WILL INCREASE. THE STEERING FLOW IS EXPECTED TO MOVE THE SHORT LIVED THUNDERSTORMS WEST AND THE REMNANT PRECIPITATION IS EXPECTED MOVE WEST OVER THE LOWER ELEVATIONS AND NEAR SHORE THROUGH THE REMAINDER OF THE AFTERNOON. THE THREAT OF THUNDERSTORMS ACTIVITY WITHIN THE INFLUENCE OF THE MARINE BOUNDARY LAYER AND ONSHORE PRESSURE GRADIENT IS VERY LOW AND HAVE REMOVED THE THUNDERSTORMS OVER NEAR SHORE WATERS AND OVER THE LOWER ELEVATIONS. STABILITY WILL INCREASE AS THE SUN SETS AND THE THREAT OF THUNDERSTORMS WILL DIMINISH THROUGH THE EVENING. OTHERWISE HAVE LOWERED THE POPS TUESDAY AFTERNOON THROUGH TUESDAY EVENING. AIR MASS WILL BECOME STABLE OVERNIGHT AND IS EXPECTED TO REMAIN RELATIVELY STABLE TUESDAY AFTERNOON WITH A CIN OF OVER 250 J/KG OVER THE MOUNTAINS AND DESERT. CURRENT TEMPERATURES WERE UP 5 TO 10 DEGREES FROM SUNDAY AT THIS TIME EXCEPT FOR THE AREAS WITHIN THE THUNDERSTORM ACTIVITY. A WARMING TREND IS EXPECTED THROUGH THURSDAY WITHIN A DRYING AIR MASS AND BUILDING HEIGHTS/THICKNESSES. TEMPERATURES WILL LIKELY REMAIN SEVERAL DEGREES BELOW NORMAL IN THE LOWER ELEVATIONS AND WARM TO SEVERAL DEGREES ABOVE NORMAL BY THU. .LONG TERM (FRI-MON)...A SUBTROPICAL LONG WAVE RIDGE CENTERED OVER THE AREA WILL WEAKEN AND SHIFT SOUTH THROUGH THE PERIOD. A WEAK UPPER LEVEL TROUGH WEST OF THE AREA WILL MOVE ASHORE WHILE ROTATING AROUND THE LONG WAVE RIDGE THROUGH THE PERIOD. THE SYSTEM MAY WRING OUT THE MARINE CLOUDS AND DRIZZLE MAY OCCUR NEAR THE COAST SATURDAY AND SUNDAY NIGHTS. TEMPERATURES WILL REMAIN BELOW NORMAL AT THE COAST AND A COOLING TREND IS EXCPECTED INLAND SATURDAY AND SUNDAY. SLIGHT WARMING IS EXPECTED SUNDAY AS THE MARINE CLOUDS DISSIPATE. && .AVIATION...22/1800Z... SCT TO BKN MID AND UPPER LEVEL CLOUDS WILL PERSIST ACROSS THE REGION INTO THIS EVENING. EXPECT ISOLATED TO SCATTERED SHOWERS AND TSTMS THIS AFTERNOON AND EVENING...ESP IN THE MTNS OF L.A. AND VTA COUNTIES AND THE ANTELOPE VALLEY. ANY THUNDERSTORM MAY HAVE LOWER CIGS...BRIEF WIND GUSTS IN EXCESS OF 35 KT AND LOCALLY HEAVY RAIN. ATMOSPHERE WILL BEGIN TO STABILIZE AFTER 06Z. MARINE LAYER WILL BEGIN TO REFORM BY 12Z WITH PATCHY LOWER CIGS NEAR THE COAST. KLAX...LOW TO MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 10-20% CHANCE OF A SHOWER OR TSTM IN THE VCNTY OF THE AIRPORT TODAY. THERE IS A 20% CHANCE THAT CONDITIONS WILL REMAIN VFR TONIGHT INTO TUE MORNING. KBUR...MODERATE CONFIDENCE IN 18Z TAF. THERE IS A 20% CHANCE OF A SHOWER OR TSTM IN THE VCNTY OF THE AIRPORT TODAY. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...30 AVIATION...CS SYNOPSIS...EB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 22, 8:01 AM PDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 801 AM PDT MON JUL 22 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 801 AM PDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS COULD BRING HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING TO THE MOUNTAINS AND ANTELOPE VALLEY THROUGH THE EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ELSEWHERE INCLUDING THE COASTAL WATERS. BEACHGOERS WILL FACE A THREAT OF RIP CURRENTS IN THE SURF ZONE. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 22, 3:00 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
300 PM PDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD 20 SE CUYAMA 34.74N 119.40W
07/22/2013 VENTURA CA LAW ENFORCEMENT
CHP REPORTED ROCKS AND WATER OVER HIGHWAY 33 NEAR APACHE
CANYON ROAD.
&&
SIRARDThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:33 PM PDT | Flash Flood Warning | LOX | Los Angeles | 87 min |
| Jul 22, 1:42 PM PDT | Flash Flood Warning | LOX | Santa Barbara, Ventura | 93 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.